Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 50, NWS JSJ
NWS JSJ issued this small craft advisory at Nov 24, 2012, 3:28 AM CST. It took effect at Nov 25, 2012, 1:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 3:28 AM CST (09:28 UTC)
- In effect from
- Nov 25, 2012, 1:00 AM CST
- Expired
- Nov 24, 2012, 2:36 PM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
836 WHCA72 TJSJ 240928 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 528 AM AST SAT NOV 24 2012 ...HAZARDOUS SEAS EXPECTED FROM LATE TONIGHT THROUGH MONDAY NIGHT... HAZARDOUS SEAS ARE EXPECTED FROM LATE TONIGHT THROUGH MONDAY NIGHT AS MODERATE NORTH NORTHWEST SWELL CAUSE A SLIGHT BOOST IN WAVE HEIGHTS ALONG MOST NORTH FACING COASTS...AND SOME WEST FACING SHORES OF PUERTO RICO AND NORTHERN USVI. AMZ712-742-241730- /O.NEW.TJSJ.SC.Y.0050.121125T0700Z-121126T1300Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 528 AM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 9 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 9 AM AST MONDAY. * WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING BETWEEN 13 TO 18 KNOTS BY SUNDAY. * WAVES/SEAS...6-7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-741-241730- /O.NEW.TJSJ.SC.Y.0050.121125T0700Z-121127T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- MONA PASSAGE SOUTHWARD TO 17N- 528 AM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 9 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 9 PM AST MONDAY. * WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING BETWEEN 13 TO 18 KNOTS BY SUNDAY. * WAVES/SEAS...6-7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
031 WHCA72 TJSJ 241436 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1036 AM AST SAT NOV 24 2012 ...HAZARDOUS SEAS EXPECTED FROM LATE TONIGHT THROUGH MONDAY NIGHT... HAZARDOUS SEAS ARE EXPECTED FROM LATE TONIGHT THROUGH MONDAY NIGHT AS MODERATE NORTH NORTHWEST SWELL CAUSE A SLIGHT BOOST IN WAVE HEIGHTS IN THE ATLANTIC WATERS AND THE MONA PASSAGE. AMZ712-742-242245- /O.CON.TJSJ.SC.Y.0050.121125T0700Z-121126T1300Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 1036 AM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 9 AM AST MONDAY... * WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING TO BETWEEN 13 TO 18 KNOTS BY SUNDAY. * WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-741-242245- /O.CON.TJSJ.SC.Y.0050.121125T0700Z-121127T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- MONA PASSAGE SOUTHWARD TO 17N- 1036 AM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 9 PM AST MONDAY... * WINDS...BETWEEN 9 TO 14 KNOTS TODAY...INCREASING TO BETWEEN 13 TO 18 KNOTS BY SUNDAY. * WAVES/SEAS...6 TO 7 FEET IN NORTH NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
367 WHCA72 TJSJ 242036 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 436 PM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORIES CANCELLED... .SEAS OF 7 FEET OR HIGHER NO LONGER EXPECTED. AMZ712-742-242145- /O.CAN.TJSJ.SC.Y.0050.121125T0700Z-121126T1300Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 436 PM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ710-741-242145- /O.CAN.TJSJ.SC.Y.0050.121125T0700Z-121127T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- MONA PASSAGE SOUTHWARD TO 17N- 436 PM AST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 3:25 AM CST, 3 minutes earlier.
Area forecast discussion, Nov 24, 3:25 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 525 AM AST SAT NOV 24 2012 .SYNOPSIS...FRONTAL BOUNDARY NORTH OF THE AREA...WILL REMAIN STATIONARY THROUGH MONDAY WHILE DISSIPATING. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE WESTERN ATLANTIC SUNDAY AFTERNOON. && .DISCUSSION...LATEST IR SATELITE IMAGE SHOWS A FRONTAL BOUNDARY NORTH OF THE AREA...AND BECOMING DIFFUSE WITH TIME. ONLY LIGHT SHOWERS HAVE BEEN OBSERVED OVER LAND AREAS OVERNIGHT...ASSOCIATED WITH THE PROXIMITY OF THIS SYSTEM. LOCAL AREA WILL REMAIN UNDER THE INFLUENCE OF THIS FRONT THROUGH AT LEAST SUNDAY MORNING. WINDS ARE EXPECTED TO SHIFT NORTHEASTERLY BY SUNDAY AFTERNOON...AS HIGH PRESSURE BUILDS OVER THE AREA. THIS NORTHEASTERLY WIND FLOW PROMISE TO BRING SOME SHOWER ACTIVITY OVER THE NORTHERN COAST OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS IN THE MORNING HOURS AND AT NIGHTS. AS HIGH PRESSURE TAKES TOTAL CONTROL OF THE WEATHER LOCALLY...DRIER AIR MASS WILL ENCOMPASS THE REGION THROUGHOUT THE WEEK. LATEST 24/00Z GFS COMPUTER MODEL FORECAST THETA-E VALUES AT 700MB WILL DROP AS LOW AS 320K BY THURSDAY...WITH PRECIPITABLE WATERS VALUES AROUND 1.4 INCHES. SOMETHING TO POINT OUT...THE GFS HAS BEEN FORECASTING DRIER CONDITIONS LAST FEW DAYS FOR THE LOCAL AREA...WHICH HAS NOT BEEN THE CASE. THEREFORE...ALTHOUGH MODEL INDICATED A SIGNIFICANT DRYING TREND BY NEXT WEEK...KEPT SOME SHOWERS AND THUNDERSTORMS IN THE FORECAST..MAINLY FOR NEXT FRIDAY...AS AN AREA OF MOISTURE IS FORECAST TO MOVE OVER THE REGION FROM THE EAST. IN GENERAL...LOOKS LIKE WE FINALLY WILL SEE A NORMAL PATTERN...WITH PLEASANT TEMPERATURES AS THE NORTHEAST WIND FLOW ESTABLISH ACROSS THE REGION. && .AVIATION...XPCT TAF SITES TO BE DRY THIS MORNING WITH VCSH AT TJSJ/TIST AND CIG NR FL060-080 OVR USVI AND NORTH OF PR...GRDL DSPTG. SHRA/TSRA TO BEGIN AGAIN OVER INTERIOR PR ABOUT NOON AND TO DRIFT TOWARDS ALL COASTS...AIDED A BIT BY UPPER JET LATE AFT. ISOLD SHRA ELSEWHERE. LLVL WIND BLO FL150 TO REMAIN VRBL 5-15 KT THRU SUN. && .MARINE...A MODERATE NORTH NORTHWEST SWELL IS EXPECTED TO CAUSE A SLIGHT BOOST IN WAVE HEIGHTS ALONG MOST NORTH FACING COASTS...AND SOME WEST FACING SHORES OF PUERTO RICO AND NORTHERN USVI. SWELL HEIGHTS WILL RANGE BETWEEN 5 TO 7 FEET DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 75 85 76 / 40 70 70 40 STT 87 83 87 83 / 20 30 30 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/71
Hazardous weather outlook, Nov 23, 3:57 AM CST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 557 AM AST FRI NOV 23 2012 AMZ710>745-PRZ001>013-241000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 557 AM AST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-241000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 557 AM AST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.